MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 43/22 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 43/22 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 75018942
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/02/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to consistent dislocation.Patient was non compliant.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to dislocation.The complained devices have not been returned for investigation.It has been communicated that no content been granted for the patients¿ medical history and medical records.Based on insufficient information, a thorough clinical assessment could not be performed.A review of the complaint history revealed two additional complaints for the batch (b1901711) of the polarcup xlpe insert.However, a review of the batch record revealed no deviation from the standard manufacturing process for both in scope devices.The ifu (lit.No.12.23 ed 05/16) states "dislocation" as a known possible side effect in combination with the implantation of a hip prosthesis.There is no indication that the devices failed to match specification at the time of manufacturing.Based on available information the root cause for the reported issue cannot be identified and stays undetermined.The need for corrective action is not indicated.Nevertheless, s+n will continue to monitor the devices for similar issues.The complaint will be reopened should additional information become available.

Brand Name
POLARCUP XLPE INSERT 43/22 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
baar 06340
SZ  06340
MDR Report Key9253399
Report Number9613369-2019-00085
Device Sequence Number19298953
Product Code LPH
UDI-Device Identifier07611996111323
UDI-Public07611996111323
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2026
Device Catalogue Number75018942
Device Lot NumberB1901711
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date12/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;